Jump to content
ACN Latitudes Forums

michelew

Members
  • Content Count

    47
  • Joined

  • Last visited

  1. Ophelia-I am so sorry you are having such a battle with your insurance company. I can't believe that they won't approve the treatment considering it is being recommended by such a reputable hospital and physician. Did Dr. C say he often has difficulty getting the treatments covered, or does he think this is unusual? I hope and pray you will be able to get the help you need. Also, I'm not sure where you live in Florida, but I also live in Florida. My son has been receiving outpatient IVIG treatments at our local hospital in West Palm Beach, FL for almost a year. If you have success in getting insurance to pay for the treatments, I wonder if you could find an outpatient facility closer to where to live so that you wouldn't have to fly to New York for the IVIG treatments each time? Has Dr. C recommended this as a possible option for you? You are always in my thoughts.
  2. I don't know what advice to give you, but just wanted to tell you that my thoughts and prayers are with you. I can certainly relate to the pain and anguish you feel each day. My son has been battling this disease for over 3 years, and a big part of our issue has been anorexia nervosa. He is now 14 and is almost 5'8 and weighs only 90 lbs. He looks like a skeleton. I am able to get him to eat, but he watches every single calorie, and is over top of me every time I prepare a meal. He is obsessed with restricting calories. We have been trying everything from high dose abx to heavy duty immunosuppresants, and we're still battling this. All I can do is let you know that you are not alone, and I'll keep you and your daughter in my prayers.
  3. Not to discourage you, but we also tried curcumin and milk thistle. None of these interventions helped. I wish they had.
  4. We tried LDN early on in my son's illness, and it did not do a thing, like so many things we've tried. I also think that its purpose is to stimulate the immune system, so I'm not sure it would be a good idea if you're trying to settle down the immune system at the same time with the Cellcept.
  5. I have always thought that the FluMist was a big factor in my son's condition. Within one week of receiving the Flu Mist, he started having extreme anxiety, OCD and extreme sensitivity to light. I definitely think there's a link. Sadly, my son received this vaccination in October of 2010, and we're still dealing with the debilitating impact of this horrific disease. He's been diagnosed with Autoimmune Encephalitis, and is currently undergoing extensive immunosuppressant therapy, as well as monthly IVIG infusions. Progress has definitely been made, but we still have a long way to go.
  6. Best of luck, Tamar. You're always in my thoughts. I hope this will be the answer to your prayers.
  7. I don't have any advice on what to do, as my son sounds exactly like your daughter. He is 13 yrs. old, is almost 5'7", and weighs only 88 lbs. He, too, thinks he is fat. He is also a self-proclaimed Vegan. This has really added another dimension into the whole eating thing. I actually puree' chicken and hamburger meat, and sneak it into soups, etc., to try and "hide" extra calories. I also put chunks of butter in oatmeal, etc., but even at that, he is still emaciated. The eating disorder is one of our biggest issues right now. He also has tons of other issues, as well, but this worries me the most about his overall physical health. Just know that I feel your pain. We've been dealing with this for well over a year.
  8. T. Anna...You are so strong and an inspiration to us all. I will be praying for healing for your son. Let's be hopeful the PEX will finally be the answer for some relief for your poor child.
  9. I'm so sorry you had such a horrific experience. He sounds more like a psychiatrist, than a neurologist whom supposedly is an expert with autoimmune encephalitis. Your experience reminds me of the first psychiatrist I took my son to two years ago. He said the same thing regarding depression, etc., then proceeded to prescribe his standard dose of Zoloft and Clonazapan, which once given, made my son 100 times worse. I know that I don't have to tell you this, as you're a fighter, but don't let this get you too down. We all just have to keep plugging along until we find the right healthcare professionals to best suit our children's needs. I'm sending a great big hug your way!
  10. Hi, All. I have a dear friend who was just bitten by a tick, and does have the bull's eye rash. Her GP is telling her to wait and see if she experiences any symptoms. I told her that she needs to be seen by an LLMD right away. Does anyone know of a great LLMD in the State of North Carolina. She's willing to drive far if necessary. Thanks everyone!
  11. My son had a positive ANA of 320:1, nuclear pattern. He also was positive for Myco P. and Lyme at the time. The LLMD who was treating him at the time, told us that the ANA would get better after treatment, and he was right. We have had him tested several times since the original positive reading, and each time his test has come back negative.
  12. My son just received Octagam last month. I wasn't too thrilled at first, as I had read that it was banned by the FDA for a while, due to more blood clotting issues. However, the company was under close scrutiny and changed some of their techniques and was granted FDA approval again. My son had received Gammunex C previously, so this would have been my preference, but the Octagam is what the hospital had in stock, and is why it was used. We did not have any adverse reaction, and I think we're starting to see some improvements. Fingers crossed. Best of luck!
  13. I just wanted to say that I feel your pain, and my heart breaks for you. I am going through a very difficult time with my son (13), too. He's been sick for over 2 years, and hasn't been able to attend school in over a year and a half. He right now is in his room, (he's been there for over 3 hours), crying and screaming while trying to put his clothes on. He refuses to let me help him, as this interferes with his "processes." He does not bathe himself, does not go to the bathroom on his own, and does not brush his teeth, either. My husband or I have to do everything for him. Although, he refuses to allow us to dress him, and this is why he spends hours getting dressed on his own. He puts his shirt on and off (I don't even know how many times), takes his underwear on and off, and does the same thing with his pants and socks. Any way, we also did IVIG about one month ago, and also did high dose steroids. So far, we have seen very little benefit; however, the first time we did IVIG, we really did not see much improvement for two months, so don't give up. Hopefully, you will start to see improvements; however, the process can sometimes be very slow (like watching grass grow.) Hang in there. My thoughts and prayers are with you.
  14. My son's MRI also revealed white matter lesions. I don't think it was in the basal ganglia area, but definite white matter disease. He has had 3 MRI's since this nightmare began. The first two showed the same lesions with no change, but the last one also showed total brain volume loss, so this is very concerning for us, as well. I read that severe depression and anxiety can cause brain volume loss. Please know my thoughts are with you. We are in a horrendous flare right now, and I'm beginning to feel less hopeful, as my son has been very severe for almost three years now. :-(
  15. Hi, PhillyPA. With your son's monthly IVIG, did he receive his treatments exactly one month later to the day, or did he receive his treatments every 21 days? I've noticed how some doctors recommend receiving IVIG every 21 days, since it is believed IVIG only stays in the body for about that length of time. My son's doctor is planning on following the HD IVIG protocol, along with 1 gram of IV steroids for each of the two days. She just has not decided how often to repeat the procedure, so I just was curious to learn exactly how often your son received his treatments. Also, I assume your son must have improved considerably since you stopped his treatments after about 1 year. Is he currently taking any medications, or receiving any other type of treatment to prevent a relapse? Thanks again for any insight you are willing to share. :-)Michele
×
×
  • Create New...